Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 154, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 28, 2002, 5:32 PM CDT for Cimarron County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2002, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 28, 2002, 6:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 282232 CCA SVRAMA OKC025-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 530 PM CDT SUN JUL 28 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING HAS BEEN EXTENDED FOR... EASTERN CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE * UNTIL 600 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF GRIGGS...OR ABOUT 22 MILES EAST OF BOISE CITY...MOVING SOUTHHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... KEYES AND GRIGGS LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3673 10234 3651 10236 3650 10207 3698 10206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM CDT, 3 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 230 PM CDT SUN JUL 28 2002 THINGS ARE SHAPING UP TO BE MUCH QUIETER THAN LAST NGT. THE SHRTWV TROF RESPONSIBLE FOR THE SVR WX LAST NGT IS NOW MOVG EWD INTO OK. THE WK SFC TROF LYING NE TO SW FM NR KGUY INTO THE SWRN TX PNHDL TO NR KCVS WL RMN NRLY STNRY TNGT. ALTHOUGH ISOLD CNVTN MAY DVLP IN THE VCNTY OF THIS SFC TROF TNGT...FEEL THAT THE COVERAGE WL BE LESS THAN LAST NGT. WHEREAS YDA THERE WAS THE SHRTWV TROF PUSHING OUT OF NM...TNGT THERE IS NO UPR LVL SUPPORT BHND THE SHRTWV TROF CURRENTLY MOVG INTO OK...ONLY NVA/SUBSIDENCE. TMRW IS A DIFFERENT STORY AS SOME WK SHRTWV ENERGY FCSTD TO EJECT EWD OUT OF NM DURING THE LT AFTN AND INTO THE EVE HRS. ALSO...WK SFC TROF NOW LYING ACRS WRN SXNS OF THE FA WL MERGE WITH WK FNTL BNDRY LTR TNGT AND INTO MON. FNTL BNDRY FCSTD TO MOV ACRS NWRN SXNS OF THE PNHDLS LT TNGT/ERY MON MRNG AND THEN ACRS THE RMNDR OF THE FA BY MIDDAY OR SO TMRW. WL INCR POPS SLGTLY MON AFTN AND MON NGT DUE TO FNTL BNDRY/SHRTWV ENERGY. UPR RDG BUILDS BACK OVR THE SWRN STATES/SRN RCKYS/SRN PLNS STATES BY TUE...HWVR WKNS IN THE UPR FLOW WITH INVERTED UPR TROF OVR WRN/CNTRL TX TUE ALG WITH SHRTWV ENERGY RIDING AROUND THE INVERTED UPR TROF WL AT LEAST WARRANT SLGT CHC POPS TUE THRU FRI MAINLY DURING THE AFTN AND EVE HRS. UPR RDG TAKES BACK CONTROL AND BUILDS IN OVR THE CNTRL/SRN PLNS STATES BY THE WKND AND SHOULD SEE DRIER AND MUCH WARMER CONDITIONS SAT AND SUN. FCSTID = 11 AMARILLO 68 90 68 92 / 20 20 30 20 BEAVER 68 92 67 94 / 20 20 30 20 BOISE CITY 62 89 64 91 / 20 20 30 20 BORGER 67 92 70 92 / 20 20 30 20 BOYS RANCH 67 90 68 92 / 20 20 30 20 CANYON 68 93 68 93 / 20 20 30 20 CLARENDON 70 94 69 94 / 20 20 30 20 DALHART 64 91 66 91 / 20 20 30 20 GUYMON 68 92 67 94 / 20 20 30 20 HEREFORD 68 93 68 93 / 20 20 30 20 LIPSCOMB 68 92 67 94 / 20 20 30 20 PAMPA 67 92 67 92 / 20 20 30 20 SHAMROCK 72 94 68 96 / 20 20 30 20 WELLINGTON 72 95 70 97 / 20 20 30 20 .AMA... TX...NONE. OK...NONE.
In the hours before
Local storm report, Jul 28, 12:51 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1251 PM CDT SUN JUL 28 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 17N STINNETT TX WIND DAMAGE
07/27/02 HUTCHINSON SHED AND TREES BLOWN
DOWN. REPORTED BY SKYWARN
SPOTTER.
0815 PM FRITCH TX WIND DAMAGE
07/27/02 HUTCHINSON POWERLINES DOWN IN
FRITCH. REPORTED BY
HUTCHINSON COUNTY EM.
0823 PM 18N STINNETT TX WIND DAMAGE
07/27/02 HUTCHINSON POWERLINES DOWN REPORTED
BY HUTCHINSON COUNTY SO.
0830 PM 16N STINNETT TX FLOODING
07/27/02 HUTCHINSON 15 INCHES OF WATER OVER
THE ROADWAY AT
INTERSECTION OF HIGHWAYS
207 AND 281. REPORTED BY
HUTCHINSON COUNTY SO.
0845 PM BORGER TX WIND DAMAGE
07/27/02 HUTCHINSON NUMEROUS TREES AND
POWERLINES DOWN IN
BORGER. MAJOR STRUCTURE
DAMAGE TO BUILDINGS.
REPORTED BY HUTCHINSON
COUNTY EM.
0910 PM 7NE BORGER TX 60 MPH WIND GUST
07/27/02 HUTCHINSON REPORTED BY HUTCHINSON
COUNTY EM.
0915 PM 5E BORGER TX FLOODING
07/27/02 HUTCHINSON WATER OVER THE ROAD ON
HIGHWAY 152. REPORTED BY
HUTCHINSON COUNTY EM.
0945 PM 1S CONWAY TX 60 MPH WIND GUST
07/27/02 CARSON REPORTED BY SKYWARN
SPOTTER.
1000 PM CLAUDE TX WIND DAMAGE
07/27/02 ARMSTRONG NWS COOP OBSERVER
REPORTED DAMAGE TO ROOFS
OF TWO BARNS.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:06 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 24 min |
| Jul 28, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.